... Im only 18 and have had to take tramadol for 3 years for arthritis in my back. my doctor now wants? me to stop taking it for other physical medications. But there's one problem im a full blown addict to tramadol i cannot phathem not having it in my system the way it makes me feel. i have tryed numerous times to get off of it without my doctor knowing and i just cant make it through i just took my last one and when i start having night sweats and depression and vomiting should i go to the emergecy room? i cannot do this without medical attention and i cant get an appointment with my doctor for a month. HELP ME PLEASE. ANY SUGGESTIONS ARE GREATLY APPRECIATED!
cammie, I've just said a prayer for you and I'll do my best to try to help you, but this is really a tough one. My heart goes out to you in the way you expressed yourself in regards to living without tramadol. You wrote this question 12 hours ago, so I'm sure you're feeling sick by now in addition to your fear. Does the hospital near you have a psych unit? If so, since you are depressed and feel your depression will get worse in the coming days, I would suggest going there. When they ask you what meds you take, you can tell them honestly that you take tramadol, along with whatever else you may take. Hopefully you will be admitted. If not, the next best thing you can do, in the am is look for a new Dr. first thing in the am. While I don't think it's WRONG for your Dr. to want you to be on something besides tramadol for your pain, I do think it's wrong for him to expect you to stop taking it abrubtly.
I know it's not much, but I hope this helps a little, my prayers are with you,
Good answer, especially about being upset doctor wants you to quit abruptly. Can you get to a pain management doctor, that will help. Tramadol is a bit different than regular opiates, if you will ask you pharmacist ( the true experts on medications, doctors not so much) for a referral to someone who can help you with this ( pain management) or how they would schedule a taper off the tramadol, that might be a start. Failing that, go to YouTube.com and put "quitting Tramadol," or "tramadol addiction" into the search bar and look for something useful in the videos, some of them will be scary, do NOT watch those, simply go to the next one. People love to get attention on YouTube.com, but there will be people or medical personnel that will give you some tips.Hope you get some answers soon.
You can google the thomas recipe opiate withdrawal and find the most common over the counter meds and supplements to treat the various withdrawal symptoms and have those on hand as you taper down. Get another opinion for sure.
I hve been off Tramadol for 40 days now. I was addicted to them for two years. How many were you taking a day? I did it bymyself cold turkey, but I do advise you to see a doctor so they can help you. If I had to do it over again I would definetely do it in a detox clinic.
Good luck to you
Hi sorry i've just come across your question! How are you doing? Have you taken any tramadol since you last wrote? I understand how you feel! I have been taking them for about 2 years. I managed to come off in January with a lot of help from a good friend. Unfortunately then i turned to alcohol and then wanting to stop drinking so much turned back to tramadol, vicious circle! Do you have a very good friend or family member that you can trust and will understand and help you? My friend took hold of my tablets and and gave me my daily dose each morning. He would decrease the dose by one tablet a week, it took a long time but it worked. When i get down to 400mg we knew i couldn't go any lower so took the moment to go cold turkey. He stayed with me while i went through withdrawal,and although it wasn't great, it was easier than i had imagined after hearing all the scare stories.
I'm worried about having to do it again and i understand that it is just so much easier to carry on taking them, but you know the longer you do and as your doses increase you aren't thinking straight and that is part of the withdrawal problem, it is psychological as well as physical. And most importantly you are really damaging your health, but i guess you know this. I'm sure you know a lot about this issue, but you know it is so dangerous to stop cold turkey, you can get seizures and because it can mess with your head so much you could make dangerous decisions. I hope this message isn't too late and please get in touch if i can help in any way! Thinking of you
I witnessed my mother slowly perish from a rare form of parkinsons. I've been homeless, friendless, lost childhood home, parents divorced, domestic violence, double-discectomy for acute disc herniation, father commit suicide, horrific car accident nearly killing a dear friend and every one of these pales in comparison to the addiction to and consequent withdrawal from Tramadol.
first off let me tell you ive been on tramodol for ten years and you are in for a ride buddy i truly wish i could do something for you. the only thing i can do is give you a little info that might help you deal. first i dont think its leagal for a doctor to take you off a addicative drug cold turkey you should have told your doc. about your prob befor he took you off but keep in mind the fear that you are feeling is the most horrific thing i can honestly say ive ever dealt with the only cure true cure for a withdraw is another drug try smoking pot it will massivly help with your nauesa, the depression, and will ease the tenision you fell in your chest. if no pot then smoke herbal incense you can get them at most any tobacco store or gas station depending on what state you are living in. if i were you i would call my doctor and get them to call me in enouf of the med to last untill i could get in to see him.
but if you cant get your hands on any more or any smoke then excirise your ass off i found walking helps the (RLS) i know its hard when your sick but it will help take your mind off the withdraw and keep your body from hurting as bad and incress the hell out of your caffine intake mainly in the mornings when you first get up good luck brother i wish you the best
If you want to stop now that you are out, I would do exactly what you said, I would get to the point of being sick and go the the er. they HAVE to be able to help you. There are drugs that they can give you to curb withdrawl, it may not be completely painless, but remember when its over, its over, and you will live and be ok. but definitely seek medical attention. My thoughts go out to you and please let me know how it goes.
Hi, I had a herniated disc last year and am also 19 years sober. My doctor put me on tramadol for the pain and knowing my history he told me it was a non-narcotic and would not affect my sobriety but I beg to differ. I am hooked. I only take 1/2 three times a day but the thought of stopping is driving me crazy. I had a panic attack today in an AA meeting and had to run out. I want to quit but feel I can't. I have to do the steps and ask God to help me with this one big time. I have not been honest with anyone about this and it is freaking me out. Tomorrow I meet with my sponser and will tell her what is happening. I think I lost my sobriety by taking this supposedly NON -Narcotic drug. I feel your pain. Go tho the ER. they can help you
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Dromadol SR - I have rheumatory arthritis and I have been taking 400mg of Tramadol per day for three
Posted 30 Mar 2011 • 1 answer
Posted 7 Jul 2012 • 2 answers
Posted 16 May 2013 • 7 answers
Posted 6 Sep 2014 • 6 answers
Posted 16 Aug 2015 • 4 answers